Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Mar 17, 2016, 2:16 PM EDT for Fulton County, Saratoga County, New York. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 2:16 PM EDT (18:16 UTC)
- Expired
- Mar 17, 2016, 2:28 PM EDT
- In force
- 12 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WUUS51 KALY 171816
SVRALY
NYC035-091-171845-
/O.NEW.KALY.SV.W.0003.160317T1816Z-160317T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 245 PM EDT
* AT 216 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROADALBIN...
OR 10 MILES NORTHEAST OF AMSTERDAM...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...CORINTH...BROADALBIN...GALWAY...ROCK CITY FALLS...
KINGS...MOUNT PLEASANT...GREENFIELD...FAIRWEATHER CORNERS...HOLSAPPLE
CORNERS...WEST MILTON...SKY RANCH...SOUTH GREENFIELD...HAGEDORNS MILLS...
HONEYWELL CORNERS...GREEN CORNERS...HOESEVILLE...NORTH GREENFIELD...
NORTH MILTON AND LAKE DESOLATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4330 7386 4309 7374 4298 7411 4298 7412
4311 7424
TIME...MOT...LOC 1816Z 239DEG 25KT 4308 7410
HAIL...1.00IN
WIND...60MPH
$$
IRL/BGM1 follow-up statement
507
WWUS51 KALY 171828
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT THU MAR 17 2016
NYC035-091-171837-
/O.CAN.KALY.SV.W.0003.000000T0000Z-160317T1845Z/
SARATOGA NY-FULTON NY-
228 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SARATOGA AND
SOUTHEASTERN FULTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4330 7386 4309 7374 4298 7411 4298 7412
4311 7424
TIME...MOT...LOC 1826Z 239DEG 25KT 4312 7401
$$
IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:13 PM EDT, 3 minutes earlier.
Area forecast discussion, Mar 17, 2:13 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 213 PM EDT THU MAR 17 2016 .SYNOPSIS... A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. A COLD FRONT WILL SETTLE SOUTHWARD LATE TONIGHT INTO FRIDAY...ACCOMPANIED BY RAIN AND SNOW SHOWERS. BEHIND THE COLD FRONT...CHILLY TEMPERATURES WILL RETURN ALONG WITH DRY CONDITIONS AS HIGH PRESSURE BUILDS INTO THE REGION. A NOREASTER COULD BRING SNOW TO THE REGION LATE SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. SHOWERS AND STORMS ARE MOVING WEST TO EAST. WE HAVE HAD MULTIPLE REPORTS OF PEA SIZED HAIL WITH THUNDERSTORMS. THE HAIL HAS BEEN MIXED WITH SNOW...IN SOME CASES COVERING THE GROUND. KALB GUSTED TO 42 KNOTS WITH A THUNDERSTORM. LATEST ANALYSIS SHOWS H500 TEMPS HAVE FALLEN INTO -32C RANGE THIS AFTERNOON. THIS COLD POOL ALOFT HAS AIDED IN GREATLY STEEPENING LOW AND MID LEVEL LAPSE RATES...WHICH HAS LED TO THE DEVELOPMENT OF CONVECTION IN THE FORM OF SHOWERS AND THUNDERSTORMS...AND THE HAIL AND SNOW. VAD WIND PROFILE SHOWS SW TO WEST WINDS FROM THE SURFACE TO 25 KFT IN THE 25 TO 40 KT RANGE. WINDS WILL BE QUITE STRONG ALOFT...SO ANY LOW TOPPED CONVECTION IN CONJUNCTION WITH THE DRY LOW LEVELS WILL PROVIDE AN ENVIRONMENT QUITE CONDUCIVE FOR STRONG WIND GUSTS. MAX TEMPS HAVE LIKELY TOPPED OUT FOR THE DAY...UPPER 50S TO LOWER/MID 60S IN VALLEYS...WITH 40S TO LOWER 50S ACROSS HIGHER ELEVATIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...SOME LINGERING SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE UNTIL SHORTLY AFTER SUNSET. THEN...EXPECT THE OVERALL AREAL COVERAGE OF SHOWERS TO DECREASE FOR MOST AREAS. HOWEVER...TOWARD DAYBREAK...A COLD FRONT WILL APPROACH FROM THE NORTH. THIS SHOULD LEAD TO ENHANCEMENT ONCE AGAIN IN SHOWERS ACROSS THE SOUTHERN ADIRONDACKS TOWARD DAYBREAK. BOUNDARY LAYER TEMPS COULD COOL ENOUGH FOR MAINLY SNOW SHOWERS ACROSS HIGHER TERRAIN. ELSEWHERE...RAIN OR MIXED RAIN AND SNOW SHOWERS ARE EXPECTED. LOWS IN THE 20S HIGHER TERRAIN TO NEAR 40 IN THE MID HUDSON VALLEY. AN INCH OF SNOW IS FORECAST FOR THE HIGHER TERRAIN OF THE SOUTHERN ADIRONDACKS. FRIDAY...THE COLD FRONT WILL SETTLE SOUTHWARD ACROSS THE REGION...PRECEDED AND ACCOMPANIED BY RAIN AND SNOW SHOWERS IN LOWER ELEVATIONS...AND SNOW SHOWERS FOR HIGHER TERRAIN. IT IS POSSIBLE THAT...IN SOME AREAS...TEMPS MAY INITIALLY BE IN THE 40S...BUT SNOW FALLING WILL COOL THE BOUNDARY LAYER INTO THE 30S. SNOWFALL ACCUMS OF A COATING...TO AN INCH ARE POSSIBLE...MAINLY ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER ELEVATIONS OF EASTERN CATSKILLS...SOUTHERN VT/WESTERN MA...WHERE LOCALLY HIGHER AMTS COULD OCCUR. EVEN IN VALLEYS...CAN NOT RULE OUT A BRIEF...QUICK COATING ON COLDER GRASSY SURFACES. MAX TEMPS WILL LIKELY OCCUR IN THE MORNING/MIDDAY HOURS...RISING TO THE 30S AND 40S...THEN FALL IN THE AFTERNOON FROM N TO S...THROUGH THE 40S AND INTO THE 30S FOR LOWER ELEVATIONS...AND INTO THE 20S ACROSS HIGHER TERRAIN. GUSTY NW WINDS MAY REACH UP TO 40 MPH AT TIMES ON FRIDAY. FRIDAY NIGHT-SATURDAY NIGHT...SOME LINGERING SNOW SHOWERS/FLURRIES WILL BE POSSIBLE FRI EVENING...ESP ACROSS THE WESTERN ADIRONDACKS...AS WELL AS THE BERKSHIRES AND SOUTHERN GREEN MTNS. THEN...HIGH PRESSURE WILL BUILD INTO THE REGION PROVIDING MOSTLY SUNNY/CLEAR SKIES THROUGH SAT NT. IT WILL BE CHILLY...ESPECIALLY COMPARED TO RECENT RECORD WARMTH...WITH HIGH TEMPS MAINLY IN THE 30S TO LOWER 40S...AND NIGHTTIME MINS IN THE TEENS AND 20S. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE LONG TERM FORECAST PERIOD LOOKS MAINLY COLD AND DEPENDING ON THE IMPACT FROM THE COASTAL SYSTEM SUNDAY AFTERNOON INTO MONDAY EITHER ABOVE NORMAL OR BELOW NORMAL PRECIPITATION. ON SUNDAY EXPECT INCREASING CLOUDS WITH THE POSSIBILITY OF SOME LIGHT SNOW BREAKING OUT ACROSS THE SOUTHERN PORTION OF THE FA DURING THE AFTERNOON. WILL CONTINUE CHANCE POPS SUNDAY AFTERNOON INTO MONDAY ALTHOUGH WILL HAVE LIKELY POPS ACROSS FAR EASTERN PORTIONS OF FA SUNDAY EVENING. UNLIKE AT THIS TIME YESTERDAY MODELS HAVE TRENDED WESTWARD INCREASING CHANCES THAT FA WILL BE IMPACTED BY EXTREMELY STRONG AND DEEP COASTAL SYSTEM. THERE ARE STILL MODEL DIFFERENCES WHICH WILL HAVE AN IMPACT ON SNOWFALL AMOUNTS AS GFS IS FARTHER NORTH AND EAST THAN ECMWF AND NOT QUITE AS DEEP WITH SURFACE LOW. GFS TRACKS LOW FROM EAST OF DELMARVA SUNDAY MORNING TO SOUTHEAST OF CAPE COD SUNDAY EVENING AND TO NEAR THE SOUTHERN TIP OF NOVA SCOTIA LATE SUNDAY NIGHT. THE ECMWF TRACKS LOW FROM CAPE HATTERAS SUNDAY MORNING TO JUST SOUTHEAST OF DELMARVA SUNDAY EVENING THEN TRACKS LOW NEAR BLOCK ISLAND MONDAY MORNING AND INTO THE GULF OF MAINE MONDAY AFTERNOON. THE ECMWF HAS THIS SYSTEM AS A TRUE BOMB CYCLONE WITH THE CENTRAL PRESSURE DROPPING FROM 1004 MB SUNDAY MORNING TO 980 MB BY MONDAY MORNING AND THEN 968 MB MONDAY AFTERNOON. WHILE THE GFS WOULD BRING SOUTHERN AND EASTERN PORTIONS OF THE FA A LIGHT TO MODERATE SNOWFALL EVENT...THE ECMWF WOULD RESULT IN A MODERATE TO HEAVY SNOWFALL EVENT. GEFS PLUME DIAGRAM MEMBERS FROM 00Z HAVE SOME INDICATING LITTLE IF ANY SNOW WITH A FEW MEMBERS OVER AN INCH OF QPF. THE WPC EXPERIMENTAL WINTER WEATHER OUTLOOK HAS 30 TO 70 PERCENT CONTOURS OF PROBABILITY OF 0.25 INCH LIQUID EQUIVALENT OF SNOW/SLEET ACROSS A GOOD PORTION OF THE FA VALID FROM 12Z SUNDAY TO 12Z MONDAY WITH A BULLSEYE OF 70 TO 90 PERCENT ACROSS THE NORTHERN LITCHFIELD HILLS AND SOUTHERN BERKSHIRES. THIS IS A FAST MOVING STORM SYSTEM SO THE DURATION OF THE SNOW AT ANY ONE LOCATION LOOKS TO BE ABOUT 18 HOURS AT MOST. WILL INCLUDE MENTION OF THIS STORM POTENTIALLY IMPACTING THE AREA IN THE HWO DURING THE SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON TIME FRAME. EXPECT HIGHS ON SUNDAY TO BE IN THE UPPER 20S TO UPPER 30S WITH LOWS SUNDAY NIGHT IN THE MID TEENS TO MID 20S AND HIGHS ON MONDAY IN THE UPPER 20S TO AROUND 40. MONDAY NIGHT AND TUESDAY EXPECT MAINLY DRY WEATHER EXCEPT FOR SOME LAKE EFFECT SNOW SHOWERS DOWNWIND OF LAKE ONTARIO. LOWS MONDAY NIGHT ARE EXPECTED TO BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON TUESDAY IN THE UPPER 20S TO LOWER 40S. TUESDAY NIGHT AND WEDNESDAY A WARM FRONT WILL BE LIFTING NORTHEAST FROM THE OHIO VALLEY INTO OUR FA BRINGING SOME WARM ADVECTION PRECIPITATION MAINLY IN THE FORM OF RAIN DURING THE DAY ON WEDNESDAY. EXPECT LOWS TUESDAY NIGHT TO BE IN THE UPPER TEENS TO LOWER 30S WITH HIGHS ON WEDNESDAY IN THE MID 30S TO MID 50S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON INTO THE EVENING AS UPPER LEVEL DISTURBANCES APPROACH AND MOVE OVER THE REGION. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE TALLER/STRONGER STORMS AS STEEP LAPSE RATES HAVE DEVELOPED ACROSS THE REGION AS A COLD POOL MOVES IN OVERHEAD. OVERNIGHT INTO FRIDAY...A COLD FRONT WILL SETTLE SOUTHWARD. IT WILL BE PRECEDED AND ACCOMPANIED BY RAIN AND SNOW SHOWERS. HAVE ADDRESSED THREAT WITH VCSH IN TAFS. SOUTHWEST TO WEST WINDS WILL BE RATHER STRONG AND GUSTY THIS AFTERNOON WITH GUSTS UP TO 35 KNOTS POSSIBLE ESPECIALLY ASSOCIATED WITH CONVECTION. WINDS WILL WEAKEN THIS EVENING AND SHIFT A BIT TO THE SOUTHWEST. WINDS WILL SHIFT BACK TOWARD THE WEST AS THE COLD FRONT APPROACHES FROM THE NORTH AND WILL BECOME GUSTY ONCE AGAIN. OUTLOOK... FRI NIGHT-SAT NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUN: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN. SUN NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN. MON: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN. && .FIRE WEATHER... WIND GUSTS IN EXCESS OF 25 MPH...AND RH VALUES DROPPING TO AROUND 30 PERCENT FOR THIS AFTERNOON... A STRONG STORM WILL REMAIN ANCHORED ACROSS THE GREAT LAKES REGION TODAY...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. THIS WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY LATER THIS MORNING INTO THE LATE AFTERNOON HOURS. ALSO...WINDS WILL BE RATHER STRONG AND GUSTY AT TIMES FROM THE WEST TO SOUTHWEST...AT 15-25 MPH...WITH SOME GUSTS REACHING 30-40 MPH. WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING...FROM THE WEST TO NORTHWEST AT 10-20 MPH. RH VALUES ARE EXPECTED TO DROP TO AROUND...OR JUST UNDER 30 PERCENT THIS AFTERNOON...BEFORE RECOVERING TO 70-100 PERCENT TONIGHT. RAINFALL AMTS LAST EVENING GENERALLY RANGED FROM ONE TENTH...TO ONE THIRD OF AN INCH. ADDITIONAL RAINFALL AMTS THIS AFTERNOON THROUGH FRIDAY SHOULD RANGE FROM ONE TENTH TO ONE THIRD OF AN INCH...HIGHEST ACROSS THE ADIRONDACKS. && .HYDROLOGY... AT THIS TIME ONLY MINOR CHANGES IN RIVER FLOWS ARE EXPECTED THROUGH THE NEXT 5 DAYS. FORECAST RAINFALL FROM THIS AFTERNOON THROUGH WEDNESDAY OF NEXT WEEK IS BETWEEN A QUARTER INCH AND THREE QUARTERS OF AN INCH. IT TURNS COLDER FRIDAY INTO NEXT WEEK. SOME OF THIS PRECIPITATION WILL BE IN THE FORM OF SNOW...ESPECIALLY ACROSS THE HIGHER TERRAIN. HIGHER PRECIPITATION TOTALS ARE POSSIBLE IF A DEVELOPING NOREASTER TRACKS CLOSER TO OUR AREA. SIGNIFICANT SNOW MAY FALL ACROSS PORTIONS OF THE REGION LATE SUNDAY INTO MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND/KL NEAR TERM...SND SHORT TERM...SND LONG TERM...KL AVIATION...11 FIRE WEATHER...KL HYDROLOGY...SND
Hazardous weather outlook, Mar 17, 5:21 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 521 AM EDT THU MAR 17 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 521 AM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PRODUCE ISOLATED THUNDERSTORMS...MAINLY FOR THIS AFTERNOON THROUGH EARLY EVENING. ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING LOCALLY STRONG GUSTY WINDS...AND SMALL HAIL. THUNDERSTORMS SHOULD MOVE FROM WEST...TOWARD THE EAST...AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING. A STORM SYSTEM TRACKING NORTHWARD OFF THE EAST COAST MAY BRING SNOW TO PORTIONS OF THE REGION LATE SUNDAY INTO MONDAY. THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING HOW FAR WEST THIS STORM TRACKS. IF IT DOES TRACK FURTHER WEST...THEN SIGNIFICANT SNOWFALL ACCUMULATIONS COULD OCCUR ACROSS AT LEAST EASTERN PORTIONS OF THE REGION...IF NOT EVEN FARTHER WEST AND NORTH. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 17, 12:55 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT THU MAR 17 2016
NYZ040-047>049-051-052-171730-
MONTGOMERY-SCHOHARIE-EASTERN ALBANY-WESTERN SCHENECTADY-WESTERN
ALBANY-EASTERN SCHENECTADY-
1255 PM EDT THU MAR 17 2016
...AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT SOUTH
CENTRAL MONTGOMERY...CENTRAL ALBANY...NORTHEASTERN SCHOHARIE AND
SCHENECTADY COUNTIES...
AT 1254 PM EDT...AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WERE
OVER SCHOHARIE... OR 10 MILES EAST OF COBLESKILL...MOVING EAST AT 45
MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
SCHENECTADY...ROTTERDAM...SCOTIA...GUILDERLAND...NISKAYUNA...DUANESBURG...
WESTERLO...BERNE...VOORHEESVILLE...ALTAMONT...MIDDLEBURGH...SCHOHARIE...
DELANSON...CENTRAL BRIDGE...ALPLAUS...BREAKABEEN...EAST GLENVILLE...NEW
SCOTLAND...KNOX AND PRINCETOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 88 NEAR MILE MARKER 23.
INTERSTATE 890 NEAR MILE MARKER 7.
THESE SHOWERS AND STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 4281 7445 4286 7390 4285 7389 4252 7389
4251 7446
TIME...MOT...LOC 1654Z 268DEG 37KT 4267 7427
IRLSpecial weather statement, Mar 17, 1:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
111 PM EDT THU MAR 17 2016
NYZ033-038>040-082-171745-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN
HERKIMER-HAMILTON-
111 PM EDT THU MAR 17 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MONTGOMERY...SOUTHERN HERKIMER...SOUTH CENTRAL HAMILTON AND WESTERN
FULTON COUNTIES...
AT 110 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER DOLGEVILLE...
OR NEAR LITTLE FALLS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...
DOLGEVILLE...ST. JOHNSVILLE...NEWPORT...STRATFORD...MIDDLEVILLE...
CEDARVILLE...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...OPPENHEIM...
FAIRFIELD...ELIZABETHTOWN...NORWAY...BLEECKER AND ARIETTA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4312 7516 4318 7510 4333 7439 4308 7429
4291 7514 4305 7522
TIME...MOT...LOC 1710Z 254DEG 30KT 4307 7478
IRLSpecial weather statement, Mar 17, 1:24 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT THU MAR 17 2016
MAZ001-NYZ041-049>054-061-084-VTZ013-014-171815-
NORTHERN BERKSHIRE-SOUTHERN WASHINGTON-NORTHERN SARATOGA-EASTERN
ALBANY-SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN
RENSSELAER-EASTERN COLUMBIA-WESTERN ALBANY-EASTERN
SCHENECTADY-BENNINGTON-WESTERN WINDHAM-
124 PM EDT THU MAR 17 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
BERKSHIRE...ALBANY...SOUTHEASTERN SCHENECTADY...RENSSELAER...
SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON...NORTHEASTERN
COLUMBIA...SOUTHERN BENNINGTON AND WEST CENTRAL WINDHAM COUNTIES...
AT 124 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CAMBRIDGE TO NEAR FEURA BUSH.
MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBANY...SCHENECTADY...TROY...BENNINGTON...CLIFTON PARK...ROTTERDAM...EAST
GREENBUSH...COHOES...NORTH ADAMS...WATERVLIET...RENSSELAER...COLONIE...
MECHANICVILLE...HOOSICK FALLS...ARLINGTON...NASSAU...STRATTON...LATHAM...
DELMAR AND GUILDERLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 2 ...NEAR MILE MARKER 4...
NEAR MILE MARKER 8A ...AND BETWEEN MILE MARKERS 8-9 AND 9.
INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4246 7339 4248 7358 4249 7357 4247 7371
4249 7423 4253 7423 4315 7345 4313 7264
TIME...MOT...LOC 1724Z 265DEG 40KT 4303 7329 4256 7396
IRLSpecial weather statement, Mar 17, 1:48 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT THU MAR 17 2016 NYZ032-171815- NORTHERN HERKIMER- 148 PM EDT THU MAR 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY... AT 147 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MCKEEVER...OR 8 MILES SOUTHWEST OF OLD FORGE...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. SNOW WILL MIX IN WITH THE HAIL LEADING TO LOCALIZED ACCUMULATIONS. LOCATIONS IMPACTED INCLUDE... OLD FORGE...NICKS LAKE CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND... MCKEEVER...EAGLE BAY...ATWELL...THENDARA...CARTER STATION...MINNEHAHA... MOUNTAIN LODGE...WOLF LAKE LANDING AND FIRST LAKE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4384 7483 4354 7479 4346 7509 4371 7512 TIME...MOT...LOC 1747Z 241DEG 35KT 4361 7507 IRL
Special weather statement, Mar 17, 1:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 158 PM EDT THU MAR 17 2016 NYZ032-171830- NORTHERN HERKIMER- 158 PM EDT THU MAR 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY... AT 158 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MCKEEVER...OR 11 MILES SOUTHWEST OF OLD FORGE...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLD FORGE...NICKS LAKE CAMPGROUND...ALGER ISLAND PUBLIC CAMPGROUND... MCKEEVER...BIG MOOSE...THENDARA...CARTER STATION...MINNEHAHA...MOUNTAIN LODGE...WOLF LAKE LANDING AND FIRST LAKE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4386 7486 4357 7481 4350 7510 4372 7512 TIME...MOT...LOC 1758Z 239DEG 25KT 4360 7513 IRL
Special weather statement, Mar 17, 2:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
210 PM EDT THU MAR 17 2016
NYZ039-041-050-082-171845-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN SARATOGA-
210 PM EDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SARATOGA AND
SOUTHEASTERN FULTON COUNTIES...
AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BROADALBIN...OR
9 MILES EAST OF GLOVERSVILLE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...MILTON...BROADALBIN...HAGAMAN...MAYFIELD...GALWAY...ROCK
CITY FALLS...CRANBERRY CREEK...MOUNT PLEASANT...GREENFIELD...PERTH...
FAIRWEATHER CORNERS...SOUTH GALWAY CORNER...HOLSAPPLE CORNERS...WEST
MILTON...SKY RANCH...MUNSONVILLE...SOUTH GREENFIELD...HAGEDORNS MILLS AND
SARATOGA PERFORMING ARTS CENTER.
THIS INCLUDES INTERSTATE 90 NEAR MILE MARKER 10-9.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4311 7431 4329 7395 4305 7379 4299 7408
4298 7410 4298 7420
TIME...MOT...LOC 1809Z 239DEG 25KT 4308 7416
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:24 PM EDT | Special Weather Statement | ALY | Saratoga, Schenectady, Schoharie | 36 min |
| Mar 16, 10:00 PM EDT | Special Weather Statement | ALY | Albany, Columbia, Greene, Rensselaer | 45 min |
| Mar 16, 10:37 PM EDT | Special Weather Statement | ALY | Columbia, Rensselaer | 53 min |
| Mar 16, 11:14 PM EDT | Special Weather Statement | ALY | Dutchess | 61 min |
| Mar 17, 12:35 PM EDT | Special Weather Statement | ALY | Ulster | 25 min |
| Mar 17, 12:55 PM EDT | Special Weather Statement | ALY | Albany, Schenectady, Schoharie | 35 min |
| Mar 17, 1:11 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| Mar 17, 1:24 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 51 min |
| Mar 17, 1:48 PM EDT | Special Weather Statement | ALY | Herkimer | 27 min |
| Mar 17, 1:58 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Mar 17, 2:10 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| Mar 17, 2:47 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Mar 17, 2:58 PM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| Mar 17, 3:47 PM EDT | Special Weather Statement | ALY | Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.